Computerised cutting simulation of involute helical gears generated with rack cutters


FETVACI M. C. , İMRAK E.

International Journal of Design Engineering, vol.1, pp.445-452, 2008 (Refereed Journals of Other Institutions)

  • Publication Type: Article / Article
  • Volume: 1
  • Publication Date: 2008
  • Title of Journal : International Journal of Design Engineering
  • Page Numbers: pp.445-452

Abstract

 

This paper studies the equations of rack cutters for generating helical gears with involute teeth. By applying the equations of designed profile of rack cutter, the principle of coordinate transformation, the theory of differential geometry and the theory of gearing, the mathematical models of involute helical gear are given. Furthermore, a computer simulation program is developed to generate the tooth profile of involute gears and to illustrate the effect of tool geometry on generated surfaces. Also, the simulation of the generating process is illustrated.